I’m hella paranoid again today, about a 7 out of 10, and I feel like I need my Klonopin.
If I take it too much, it starts to lose its effectiveness. I took some yesterday and it didn’t help that much. I had five last week. I try to limit to four a week but didn’t make it last time.
How long do you typically try to wait it out before giving in and taking a PRN?
Everybody has their breaking point I think.
The problem is paranoia is part of the disease. So if you’re taking it for that then you’ll continually take it and it’ll lose effectiveness (as you’re finding out). Also you’ll be physically addicted to it and have a tough time coming off it.
It doesn’t sound like you need a prn but a more permanent solution to your anxiety. You should talk to your doc about what options are available.
If you’re interested in supplements all I can tell you is I use beta alanine (no idea of the effects of long term use So I’m a guinea pig) and L-theanine .
My pdoc tells me there is no drug that targets paranoia, so I just stay on 30 mg Haldol for my hallucinations. I will try to bring it up again at our next session in October. thanks!
You know what I just found out? I just started taking something for anxiety prophylactically and it is actually helping quite a bit. It’s Benadryl’s cousin vistaril. I’ve tried it as a prn and it did nothing to help at all but taking it three times a day to keep the anxiety from ever starting seems to be working pretty good. I still have the Ativan for spikes but I’m finding I only need 1mg of Ativan instead of 2mg like I have been needing. This is really great because 2mg has been causing terrible memory problems, like blackout level problems. So maybe ask your pdoc about Vistaril 50mg three times a day to keep anxiety at bay. Good luck.
I will definitely do that @leafy thank you! I’ve tried Benadryl PRN but that didn’t work for me (back when I had a pdoc who had me on large amounts of activating meds but wouldn’t give me a benzo).
I’m writing it down for my October visit with my pdoc.
As soon as I get symptoms of anxiety, I take a half mg of Klonipin. I rarely ever take it so, I’m not in danger of becoming addicted. I’ve been on a half mg of Klonipin prn forever it seems like. I’ve not built up a tolerance to it. I don’t take it everyday.
Yeah that’s all I am on too, half a milligram of Klonopin. My pdoc will not prescribe more than 1 mg a day and I try to limit myself to 2 mg a week, which makes her happy.
I don’t think I have a tolerance yet but I always worry about that. I try to be stingy with myself since I’m paranoid so much of the time. That’s why I was curious how others here treat their PRNs.
@leafy just reading the Wikipedia on Vistaril. Are you finding you need to sleep during the day on it? Not necessarily a deal breaker, but wondering what your experience is. My Haldol already makes me tired, can’t imagine it being much worse.
Definitely going to bring it up with my pdoc.
Oh that’s a point. If you’re not used to Benadryl, like I am, then you probably would get knocked out. Sorry.